CaltechAUTHORS
  A Caltech Library Service

On the possible line elements for the universe

Tolman, Richard C. (1929) On the possible line elements for the universe. Proceedings of the National Academy of Sciences of the United States of America, 15 (4). pp. 297-304. ISSN 0027-8424. http://resolver.caltech.edu/CaltechAUTHORS:TOLpnas29

[img]
Preview
PDF
See Usage Policy.

681Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:TOLpnas29

Abstract

Introduction. - As is well known, two different line elements, both compatible with general relativity, have been proposed respectively by Einstein and by de Sitter for the treatment of the large-scale behavior of the universe as a whole. Since neither of these line elements appears to account in any very direct or inevitable way for our present observational facts with regard to the distances and Doppler shifts for the extragalactic nebulae,(1) it is interesting to inquire whether these are the only possible line elements that could be proposed as applicable to cosmological behavior.


Item Type:Article
Additional Information:Copyright © 1929 by the National Academy of Sciences. Communicated March 13, 1929.
Record Number:CaltechAUTHORS:TOLpnas29
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:TOLpnas29
Alternative URL:http://www.pnas.org/content/vol15/issue4/
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:4377
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:21 Aug 2006
Last Modified:26 Dec 2012 08:59

Repository Staff Only: item control page